Forum

co-danthrusate

Afternoon campers! Just wondered if this drug might help anyone else who is struggling with constipation.

For years i`ve suffered with constipation and taken all maneer of high fibre foods, along with Movicol. It `got me going`, but more often than not, my stools were very loose and I was getting throuugh a whole roll of loo paper on some days!

In December, I was put on co-danthrusate. This is a laxative and a softener in one capsule. I still need to eat quite a lot of high fibre foods (plus gallons of water of course), It`s only just dawned on me really, that I`m not using movicol and am using much less loo paper. So, for me, I reckon it must`ve been movicol which was making me too loose.

Another bonus uis that thuis drug doesn`t cause me any griping pains...............just oodles of wind!

luv Pollx

Yes I know it well but have to say in my experience gps are reluctant to use it unless all other alternatives have been explored.

One thing to remember is if it works well for you and you are happy with it beware if you have to got into hospital,

as they often change back to bisacodyl or senna...at a time when you probably need your usual more than ever.

Cheers Pip

Hi Pollx,

Never heard of this drug so i googled it,it says only to be used in the termally ill.[or am i miss reading it]

Hope there is nothing you are not telling us Pollx

Take Care.

Chris.

 

HiPip & Chris, ooeerr! Funny you should say that, but I was prescribed this when I was in the hospice for respite! But my GP has it on repeat for me and hasn`t questioned my having it.

tell yer, you never know do you? But no, Chris, there is nothing I should be telling you. But I`d bettter have a read of the leaflet.

luv Pollx

have to say thats why i worded it carefully!!!!!

Well, Chris and Pip, I did read the leaflet and was very concerned about what it said.

 

yes, it is usually given to the very ill.............often cancer patients!!!!!!!!No wonder they had it on tap at the hospice!

 

Further on it said it can cause growths in the bowel and liver.

Right, i won`t be taking anymore until I have spoken to my GP.....hopefully on Monday!

Thanks for alerting me.

luv POllx

Now you have read the leaflet I will tel you I had a detailed discussion with a gp and had a large multi disciplinary meeting before making a best interest decision on going ahead and using them on a non cancer client of mine.

In fairness I think she would be dead by now due to bowel issues that nothing else sorted,had she not of started on them, so for her it was a lifeline.I am amazed that you werent given the info so you could make on informed choice.

This person has had no ill effects in the last 3yrs and no hospital admissions which until then had been every 2 /3 months.

sorry for being evasive before but didnt know where you were at knowledge wise.

All the best

pip

Thanks Pip, for being so caring and trying not to alarm me. When you say a client of yours`…are you in the nursing profession?

luv Pollx

No residential care for adults with profound learning and physical disabilities.No verbal communication and endless health issues so best interest discussions are common

Did you manage to get to see the doc??